MAUDE Adverse Event Report: TELEFLEX MEDICAL DISP. IMA/ENT 3/4 NEEDLE ELECTRODE; ELECTROCAUTERY, GYNECOLOGIC

TELEFLEX MEDICAL DISP. IMA/ENT 3/4 NEEDLE ELECTRODE; ELECTROCAUTERY, GYNECOLOGIC
Catalog Number 809337
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the "bovie tip had a hole in the insulation, and caused a burn to the patient's skin.Bovie tip removed from field and replaced.Wound debrided and covered with petrolatum jelly".The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The complaint sample was not returned.Aspen surgical, the manufacturing site reported: "product was purchased on an unknown order number from symmetry surgical to teleflex.Customer was using bovie/teleflex needle electrode 809337 with unknown lot number with coviden pencil e2515h.Customer stated the electrode was inserted into medtronic/coviden handpiece; however, electrode shaft had exposed metal when inserted.Customer stated handpiece had more room to accept more length of the shaft of the electrode, but it was not noticed until after the injury occurred that the electrode should have been pushed in further.Complaint confirmed through conversation with customer.Medtronic has this logged this complaint in their system.Review of product details of coviden handpiece part number e2515h was able to be completed by medtronic team to confirm that the electrode used in this procedure is compatible with the handpiece used in this procedure.Reference attached email "confirmation of root cause from medtronic - user error.Root cause was that the product electrode was not fully inserted into the handpiece by the end user.The exposed shaft of the electrode allowed by the end user let the electricity flow through the stem of the electrode into the patient rather than through the return electrode.Device is not able to be returned.Pictures of the device were not able to be received.Pictures of the burn site were not able to be received." teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
DISP. IMA/ENT 3/4 NEEDLE ELECTRODE
Common Device Name
ELECTROCAUTERY, GYNECOLOGIC
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17700685
Report Number3011137372-2023-00217
Device Sequence Number6631972
Product Code HGI
UDI-Device Identifier14026704736086
UDI-Public14026704736086
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K942986
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2025
Device Catalogue Number809337
Device Lot Number0521K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer09/29/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown